Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 241, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 25, 2011, 1:29 AM CDT for Miller County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2011, 1:29 AM CDT (06:29 UTC)
- Expired
- May 25, 2011, 2:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Miller County, MO
The radar
The Springfield radar (KSGF), 150 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 7:26 PM CDT | Tornado Watch | SPC | 7 hr |
| May 25, 1:22 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1213 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
780
WUUS53 KSGF 250629
SVRSGF
MOC131-250700-
/O.NEW.KSGF.SV.W.0241.110525T0629Z-110525T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 AM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MILLER COUNTY IN CENTRAL MISSOURI...
* UNTIL 200 AM CDT.
* AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR BAGNELL...OR 7 MILES SOUTH OF ELDON...
MOVING NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE AURORA SPRINGS...BAGNELL...ELDON...
ETTERVILLE AND OLEAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3843 9251 3843 9241 3842 9240 3836 9240
3835 9240 3834 9237 3818 9251 3826 9267
3844 9254
TIME...MOT...LOC 0629Z 213DEG 37KT 3829 9254
WIND...HAIL 60MPH 1.00IN
$$
KARDELL2 follow-up statements
319
WWUS53 KSGF 250644
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 AM CDT WED MAY 25 2011
MOC131-250700-
/O.CON.KSGF.SV.W.0241.000000T0000Z-110525T0700Z/
MILLER MO-
144 AM CDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTH CENTRAL MILLER COUNTY...
AT 138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR ETTERVILLE...OR 6 MILES EAST OF
ELDON...MOVING NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE ETTERVILLE AND OLEAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING FOR SOUTHERN
MISSOURI.
&&
LAT...LON 3830 9242 3837 9259 3844 9254 3843 9251
3843 9241 3842 9240 3835 9240 3834 9237
TIME...MOT...LOC 0644Z 213DEG 37KT 3842 9243
WIND...HAIL 60MPH 1.00IN
$$
KARDELL687
WWUS53 KSGF 250654
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
154 AM CDT WED MAY 25 2011
MOC131-250704-
/O.EXP.KSGF.SV.W.0241.000000T0000Z-110525T0700Z/
MILLER MO-
154 AM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MILLER COUNTY
WILL EXPIRE AT 200 AM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN MILLER
COUNTY UNTIL 215 AM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3830 9242 3837 9259 3844 9254 3843 9251
3843 9241 3842 9240 3835 9240 3834 9237
TIME...MOT...LOC 0654Z 213DEG 37KT 3851 9236
$$
KARDELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:05 AM CDT, 24 minutes earlier.
Area forecast discussion, May 25, 1:05 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 AM CDT WED MAY 25 2011
...UPDATE TO AVIATION...
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
REGARDING THE MESOSCALE...A LINE OF THUNDERSTORMS CONTINUE TO
DEVELOP ALONG A BOUNDARY EXTENDING FROM CENTRAL IOWA THROUGH
SOUTHWEST MISSOURI AND INTO NORTHERN ARKANSAS. AS FOR THE SECONDARY
LINE THAT DEVELOPED EARLIER BEHIND THE INITIAL LINE...THOSE STORMS
HAVE DISSIPATED TO SOME DEGREE AND HAVE LIFTED NORTH ACROSS NORTHEAST
KANSAS. A STRONG LOW LEVEL JET CONTINUES TO NOSE IN ACROSS
SOUTHWEST MISSOURI...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
STORMS ACROSS SOUTHWEST MISSOURI HAVE BECOME MORE ELEVATED IN
NATURE AS THEY MOVE INTO LESS SUPPORTIVE ENVIRONMENT. 0-6 BULK
SHEAR VALUES CONTINUE TO DECREASE EAST OF THE US 65
CORRIDOR...HOWEVER...VALUES REMAIN BETWEEN 30 AND 40 ALONG THE
CURRENT LINE OF CONVECTION. BOTH MIXED LAYER AND SURFACE BASED CIN
CONTINUE TO RISE FARTHER ACROSS THE EAST. THE DISCRETE CELLS WE
SAW EARLIER ACROSS SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI
HAVE CONTINUED TO MORPH INTO A WIDER CONVECTIVE LINE EXTENDING
FROM THE LAKE OF THE OZARKS THROUGH THE WHITE RIVER BASIN AS THEY
HAVE MOVED INTO THIS WEAKER ENVIRONMENT. ON THE OTHER
HAND...STORMS ACROSS NORTHERN ARKANSAS HAVE REMAINED MORE
ORGANIZED AND HAVE STAYED SURFACE BASED WITH TORNADIC SUPERCELLS
DEVELOPING ACROSS NORTHERN ARKANSAS...WHERE 0-1 KM SHEAR HAS BEEN
IMPRESSIVE...WITH 35 TO 50 KTS AVAILABLE. AS FOR OUR AREA...THE
GREATEST THREATS WITH THESE STORMS CONTINUE TO BE SEVERE
THUNDERSTORM STRAIGHT LINE WIND GUSTS.
ALSO BE AWARE...THAT GIVEN THE RECENT HEAVY RAINFALL WE HAVE
EXPERIENCED OVER THE PAST FEW DAYS...FLASH FLOODING AND FLOODING
ALONG RIVERS...STREAMS AND ESPECIALLY TABLE ROCK AND LAKE
TANEYCOMO CONTINUE TO POSE A THREAT.
KURTZ
&&
.DISCUSSION...
CURRENTLY...AN ORGANIZED CLUSTER OF CONVECTION HAS CONTINUED TO
MOVE ACROSS NORTHERN MISSOURI AND CENTRAL IOWA ALONG A SHORTWAVE
DISTURBANCE ASSOCIATED WITH A RIPPLE IN THE UPPER LEVEL FLOW AND A
WEAK THETA E AXIS. HOWEVER...MORE IMPORTANTLY FOR OUR
AREA...CONVECTION HAS BEGUN TO FIRE OUT ACROSS WEST CENTRAL
OKLAHOMA. THIS CONVECTION IS ASSOCIATED WITH A DRY LINE THAT HAS
SET UP FROM CENTRAL KANSAS THROUGH CENTRAL OKLAHOMA WHICH IS
ASSOCIATED WITH A DEEPENING UPPER LEVEL LOW WHICH MOVED OFF THE
COLORADO FRONT RANGE AND IS CURRENTLY OVER THE OKLAHOMA PANHANDLE.
THIS LINE OF ISOLATED CELLS HAS ALREADY SPAWNED BOTH SEVERE AND
TORNADO WARNINGS AS CONDITIONS ARE FAVORABLE FOR SIGNIFICANT
SEVERE STORMS. AS FOR US...AN EML HAS CONTINUED TO BUILD OVER THE
REGION THROUGH NOON AHEAD OF THE STRENGTHENING DRY LINE OUT ACROSS
CENTRAL KANSAS AND OKLAHOMA. SURFACE DEW POINTS CONTINUE TO SURGE
INTO THE UPPER 60S AND LOWER 70S ACROSS OKLAHOMA AND ARKANSAS AS
STRONG SURFACE RETURN FLOW CONTINUES TO PULL DEEP SWATHS OF GULF
MOISTURE INTO THE REGION. THEREFORE...A VERY UNSTABLE AIR MASS
CONTINUES TO BUILD UNDER THE CAP. GUIDANCE HAS OVER 3000 J/KG OF
MLCAPE ACROSS FAR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WITH
LIMITED MLCIN. AS THE UPPER LOW BEGINS TO MOVE EAST IT TAKES ON A
NEGATIVE TILT...RESULTING IN A VEERING OF THE WIND PROFILE. THIS
WILL CONTINUE TO SET THE STAGE FOR A POTENTIAL SEVERE WEATHER
OUTBREAK ACROSS CENTRAL KANSAS AND OKLAHOMA...WHERE THE SPC HAS
CONTINUED TO GO WITH A HIGH RISK...COVERING PORTIONS OUR EXTREME
SOUTHEAST KANSAS AND EXTREME SOUTHWEST MISSOURI COUNTIES.
INDIVIDUAL CELLS ARE EXPECTED TO MOVE TO THE EAST NORTHEAST...WITH
THE LINE ADVANCING EAST OVER TIME.
AT THIS TIME...EXPECTATIONS REMAIN FOR SUPERCELLS TO THREATEN
EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI IN THE EVENING
HOURS...MOST LIKELY NEAR OR AROUND 7PM FOR OUR SOUTHEASTERN KANSAS
COUNTIES AND FAR SOUTHWESTERN MISSOURI. MID LEVEL LAPSE RATES OF
7.5 TO 8.5 C /KM WILL CONTINUE TO SUPPORT LARGE MLCAPE VALUES
AHEAD OF THE DRY LINE. DEEP LAYER SHEAR OF 40 TO 50KTS THROUGH THE
EVENING ALONG THE BOUNDARY WILL CONTINUE TO SUPPORT STRONG MID
LEVEL ROTATION WITHIN THE DEVELOPING STORMS. THIS ALONG WITH THE
EVER INCREASING INSTABILITY WILL SUPPORT THE GROWTH OF VERY LARGE
HAIL...UP TO THE SIZE OF BASEBALLS WITHIN THE STRONGEST STORMS. AS
FOR THE POTENTIAL FOR TORNADOES...SURFACE WINDS WILL BACK EVER SO
SLIGHTLY AT THE SURFACE AHEAD OF THE ADVANCING BOUNDARY...WHICH
WOULD ALTER STORM INFLOW INCREASING HELICITY AHEAD OF THE
BOUNDARY. 0-1KM SHEAR VALUES ARE EQUALLY IMPRESSIVE AS DEEP LAYER
SHEAR WITH VALUES OF 30 TO 45KTS. BOTH INCREASING HELICITY AND
0-1KM SHEAR WILL AID IN STRENGTHENING LOW LEVEL ROTATION WITHIN
THE STRONGEST STORMS. THEREFORE...THESE STORMS WILL POSE THE
GREATEST RISK FOR DAMAGING WIND GUSTS...LARGE DAMAGING HAIL...AND
HAVE THE GREATEST POTENTIAL FOR STRONG TORNADOES.
THE GREATEST RISK FOR LARGE HAIL AND TORNADOES WILL BE MAINLY WEST
OF THE HIGHWAY 65 CORRIDOR THIS EVENING. LATER TONIGHT...EXPECTING
THE COLD POOL TO STRENGTHEN BEHIND THESE STORMS CAUSING DISCRETE
CELLS TO MERGE INTO A POSSIBLE QLCS. OVERNIGHT INTO WEDNESDAY
MORNING...STORMS COULD FORM A STRONG MCS EXPECTING TO PROPAGATE
EAST ACROSS THE OUTLOOK AREA THROUGH THE EARLY MORNING. COULD ALSO
SEE LINGERING CONVECTION ALONG VARIOUS OUTFLOW BOUNDARIES THAT
WILL LIKELY BE KICKED UP FROM THE EVENINGS STRONGEST STORMS.
PERSONS ACROSS THE OUTLOOK AREA ARE URGED TO PAY CLOSE ATTENTION TO
UPDATED FORECASTS AND OUTLOOKS TODAY.
UNFORTUNATELY...FOR WEDNESDAY...WE WILL ONCE AGAIN CONDITIONS LOOK
FAVORABLE FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS THE
SOUTHERN PLAINS AND OZARKS. THIS IS DUE TO THE UPPER LEVEL TROUGH
CONTINUING TO TAKE A SLOW TRACK TO THE EAST. ONCE AGAIN THE DRY LINE
WILL STRENGTHEN ACROSS KANSAS AND OKLAHOMA AND MOVE EASTWARD THROUGH
THE LATE MORNING AND EARLY AFTERNOON. AS WITH TODAY...A VERY
UNSTABLE AIR MASS WILL BE SET UP ACROSS THE FORECAST AREA AHEAD OF
THIS BOUNDARY. CONDITIONS WILL BE MORE FAVORABLE FOR
SEVERE WEATHER ACROSS THE EASTERN PORTIONS OF THE FORECAST
AREA...EAST OF HIGHWAY 65...AS MID-LEVEL LAPSE RATES WILL ONCE AGAIN
ESTABLISH THEMSELVES IN THE 7.5 TO 8.5 C RANGE AND DEEP LAYER SHEAR
WILL BE ON THE ORDER OF 35 TO 45KTS. MLCAPE VALUES ACROSS SOUTH
CENTRAL AND SOUTHEASTERN MISSOURI ARE FORECASTED WELL OVER 2000
J/KG. 0-1KM SHEAR VALUES HEAD OF THE BOUNDARY ACROSS CENTRAL
MISSOURI WILL BE ON THE ORDER OF 35 TO 45KTS. THE DECENT SHEAR
PROFILE AND LAPSE RATES WILL BE MORE THAN ENOUGH TO SUPPORT
SUPERCELL THUNDERSTORM DEVELOPMENT OVER THE AREA ON WEDNESDAY. THE
SPC CURRENTLY HAS A MODERATE RISK OVER THE EASTERN PORTIONS OF THE
OUTLOOK AREA FOR WEDNESDAY. AS FOR CONVECTIVE MODE...FORECAST IS
STILL A LITTLE HAZY...HOWEVER...MOST LIKELY LOOKING AT DISCRETE
CELLS FORMING IN THE LATE MORNING...OF COURSE THIS WILL DEPEND ON
HOW MUCH PRECIP LINGERS ACROSS THE REGION FROM TUESDAY NIGHT EARLY
ON WEDNESDAY. THROUGH MID-DAY INTO THE EARLY EVENING...THE COLD
FRONT ASSOCIATED WITH THE UPPER LEVEL LOW IS EXPECTED TO CATCH UP TO
THE DRY LINE...THIS WILL STRENGTHEN THE COLD POOL RESULTING IN ANY
DISCRETE CELLS CONGEALING INTO A LINEAR TYPE STRUCTURE.
THEREFORE...HAVE COVERED MOST OF THE AREA WITH LIKELY TO CHANCE POPS
THROUGH WEDNESDAY AS PINPOINTING CONVECTION WOULD BE LESS THAN IDEAL.
FOR THURSDAY AND BEYOND...MEDIUM RANGE MODELS REMAIN IN DECENT
AGREEMENT THAT BESIDES SOME LINGERING PRECIP POSSIBLE EARLY
THURSDAY...WE SHOULD SEE DRY AND PLEASANT WEATHER THROUGH FRIDAY
EVENING BEFORE A QUICK MOVING SHORTWAVE ACROSS THE NORTHERN PLAINS
BRINGS US A QUICK SHOT AT SOME PRECIP. AFTER THAT UPPER LEVEL
RIDGING SETS UP THROUGH THE WEEKEND AND WILL AMPLIFY DUE TO DIGGING
ENERGY OVER THE WESTERN CONUS. SHOULD SEE A WARMING TREND...WITH
SOME ABOVE AVERAGE TEMPERATURES THROUGH THE WEEKEND INTO THE EARLY
PORTIONS OF NEXT WEEK.
KURTZ
&&
.AVIATION...06Z TAF ISSUANCE...KSGF/KJLN/KBBG...
AS PER THE PAST FEW DAYS...THUNDERSTORMS CONTINUE TO IMPACT
AVIATION IN AND AROUND THE OZARKS REGION. CURRENTLY A LINE OF
THUNDERSTORMS IS IMPACTING BOTH THE KSGF AND KBBG TERMINALS.
THOUGH THIS LINE HAS MOVED OUT OF KJLN...MORE THUNDERSTORMS ARE
EXPECTED GOING INTO TOMORROW FROM THE LATE MORNING THROUGH THE
AFTERNOON AND EVENING. CURRENT THUNDERSTORMS HAVE DROPPED CEILINGS
AT BOTH KSGF AND KJLN TO IFR AT TIMES...WITH WIND GUSTS IN EXCESS
OF 30 KTS. TIMING AND LOCATION OF CONVECTION CONTINUES TO BE A
CHALLENGE FOR EACH AERODROME...BUT AS THIS LINE MOVES OUT
TONIGHT...EXPECT SHOWERS AND THUNDERSTORMS TO PUSH EAST OF THE
SPRINGFIELD AND BRANSON AREAS THROUGH MORNING...WITH POSSIBLE
LINGERING SHOWERS THROUGH DAY BREAK. ON WEDNESDAY...WILL POSSIBLY
SEE WIDE SPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS TO FILL IN
ACROSS THE REGION LATE IN THE MORNING. CURRENTLY USING VCTS FOR
ALL THREE SITES...AS PIN POINTING INDIVIDUAL STORMS WOULD BE QUITE
DIFFICULT. WILL ONCE AGAIN SEE CEILINGS AND VISIBILITIES HOVER
BETWEEN MVFR AND VFR THROUGH THE PERIOD...WITH IFR ALWAYS A
POSSIBILITY AT ANY SITE DIRECTLY IMPACTED BY A THUNDERSTORM.
KURTZ
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, May 25, 12:10 AM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1210 AM CDT WED MAY 25 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260515- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1210 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED TORNADO RISK. ELEVATED HAIL RISK. SIGNIFICANT LIGHTNING RISK. SIGNIFICANT FLOODING RISK. DISCUSSION... A LINE OF THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS TONIGHT. THIS INITIAL LINE OF THUNDERSTORMS PRODUCED WIND GUSTS IN EXCESS OF 70 MPH EARLY THIS EVENING ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THESE THUNDERSTORMS CONTINUED TO PRODUCE STRONG THUNDERSTORM WIND GUSTS. THUNDERSTORMS HAVE NOW ENTERED A REGION OF MORE STABLE AIR AT THE SURFACE... RESULTING IN MORE ELEVATED CONVECTION. SEVERE THUNDERSTORM WIND GUSTS REMAIN THE PRIMARY THREAT WITH SEVERE HAIL STILL A POSSIBILITY. TORNADO RISK HAS BEEN LIMITED GIVEN THE ELEVATED NATURE OF THE STORMS...HOWEVER ISOLATED TORNADOES CANNOT BE RULED OUT AT THIS TIME. AS FOR THE SECONDARY LINE CURRENTLY MOVING ACROSS EASTERN KANSAS... THESE STORMS WILL IMPACT PRIMARILY WEST CENTRAL MISSOURI. STRONG THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY THREAT WITH THESE STORMS. IN ADDITION TO THE RISK OF SEVERE WEATHER...THERE REMAINS A RISK OF FLASH FLOODING...PARTICULARLY ACROSS SOUTHERN MISSOURI. THIS INCLUDES AREAS DOWNSTREAM OF TABLE ROCK LAKE AND LAKE TANEYCOMO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NON THUNDERSTORM WIND GUSTS OVER 30 MPH ARE EXPECTED ON WEDNESDAY ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS. SUPERCELL THUNDERSTORMS ARE EXPECTED TO REDEVELOP AROUND MIDDAY ON WEDNESDAY NEAR OR JUST WEST OF THE HIGHWAY 65 CORRIDOR. THESE STORMS WILL THEN MOVE EAST AND NORTHEAST ACROSS THE CENTRAL AND EASTERN MISSOURI OZARKS WEDNESDAY AFTERNOON...AND EXIT CENTRAL AND SOUTH CENTRAL MISSOURI EARLY WEDNESDAY EVENING. WIND FIELDS IN THE ATMOSPHERE MAY SUPPORT SPLITTING SUPERCELLS...WITH ANY EASTWARD MOVING STORMS CONTAINING AN ELEVATED TO SIGNIFICANT TORNADO THREAT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS AND WIND GUSTS OVER 60 MPH WILL ALSO BE POSSIBLE. PERSONS ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS ARE URGED TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL FOR SEVERE WEATHER BOTH TONIGHT AND AGAIN WEDNESDAY AFTERNOON. THE RISK FOR FLASH FLOODING WILL ALSO PERSIST INTO AT LEAST THURSDAY...ESPECIALLY ACROSS SOUTHERN MISSOURI NEAR TABLE ROCK LAKE...LAKE TANEYCOMO...AND BULL SHOALS LAKE. ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT ACROSS SOUTHWEST MISSOURI TO MONITOR THE ADVANCING LINE OF THUNDERSTORMS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) KURTZ
In the hours before
Special weather statement, May 25, 12:25 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1225 AM CDT WED MAY 25 2011
MOZ079-080-250600-
POLK MO-DALLAS MO-
1225 AM CDT WED MAY 25 2011
...SIGNIFICANT WEATHER ALERT FOR EASTERN POLK AND SOUTHERN DALLAS
COUNTIES UNTIL 100 AM CDT...
AT 1220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PLEASANT HOPE...OR 12 MILES SOUTHEAST OF
BOLIVAR...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BOLIVAR...BUFFALO AND PLEASANT HOPE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE BENNETT
SPRING STATE PARK AND POMME DE TERRE LAKE.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3750 9346 3781 9341 3781 9337 3767 9284
3762 9285 3742 9319 3742 9323
TIME...MOT...LOC 0525Z 211DEG 41KT 3753 9324
BOXELLSpecial weather statement, May 25, 12:38 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 AM CDT WED MAY 25 2011
MOZ068-069-080-250615-
CAMDEN MO-HICKORY MO-DALLAS MO-
1238 AM CDT WED MAY 25 2011
...SIGNIFICANT WEATHER ALERT FOR EASTERN HICKORY...NORTHERN DALLAS
AND WEST CENTRAL CAMDEN COUNTIES UNTIL 115 AM CDT...
AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES NORTHEAST OF LOUISBURG...OR 11 MILES
NORTH OF BUFFALO...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE MACKS CREEK AND URBANA.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE LAKE OF THE
OZARKS.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3793 9267 3789 9274 3790 9285 3782 9286
3768 9309 3773 9319 3780 9319 3781 9326
3806 9310 3807 9307 3815 9305
TIME...MOT...LOC 0538Z 212DEG 37KT 3784 9308
BOXELLSpecial weather statement, May 25, 12:47 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1247 AM CDT WED MAY 25 2011 MOZ056-057-069-250615- CAMDEN MO-MILLER MO-MORGAN MO- 1247 AM CDT WED MAY 25 2011 ...SIGNIFICANT WEATHER ALERT FOR NORTH CENTRAL CAMDEN...SOUTHEASTERN MORGAN AND WEST CENTRAL MILLER COUNTIES UNTIL 115 AM CDT... AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF BARNUMTON...OR 9 MILES NORTHWEST OF CAMDENTON...MOVING NORTHEAST AT 35 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE CAMDENTON...ELDON...LAKE OZARK... LAKELAND...LAURIE...OSAGE BEACH...VILLAGE OF FOUR SEASONS AND VILLAGE OF FOUR SE. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE LAKE OF THE OZARKS STATE PARK AND LAKE OF THE OZARKS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. LAT...LON 3848 9282 3829 9243 3799 9275 3811 9299 TIME...MOT...LOC 0547Z 211DEG 31KT 3812 9284 KARDELL
Special weather statement, May 25, 1:05 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 AM CDT WED MAY 25 2011
MOZ095-096-103-104-250630-
CHRISTIAN MO-DOUGLAS MO-STONE MO-TANEY MO-
105 AM CDT WED MAY 25 2011
...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN CHRISTIAN...
SOUTHEASTERN STONE...TANEY AND WESTERN DOUGLAS COUNTIES UNTIL 130 AM
CDT...
AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
CHRISTIAN CENTER TO 12 MILES SOUTHWEST OF RIDGEDALE...MOVING
NORTHEAST AT 55 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3653 9359 3693 9337 3703 9265 3680 9271
3680 9277 3662 9277 3649 9280 3650 9358
TIME...MOT...LOC 0605Z 234DEG 46KT 3690 9307 3638 9326
BOXELLLocal storm report, May 25, 1:10 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 AM HAIL ROCKY MOUNT 38.27N 92.72W
05/25/2011 E0.50 INCH MORGAN MO PUBLIC
&&
MGRIFFINSpecial weather statement, May 25, 1:26 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 AM CDT WED MAY 25 2011
MOZ057-250645-
MILLER MO-
126 AM CDT WED MAY 25 2011
...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN MILLER COUNTY UNTIL 145
AM CDT...
AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BAGNELL...OR 5 MILES NORTH OF OSAGE BEACH...
MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE AURORA SPRINGS...BAGNELL...ELDON...
ETTERVILLE...LAKELAND...LAKEVIEW...MARYS HOME...OLEAN AND TUSCUMBIA.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE LAKE OF THE
OZARKS STATE PARK AND LAKE OF THE OZARKS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3843 9241 3842 9240 3836 9240 3835 9240
3834 9231 3816 9254 3822 9268 3844 9260
TIME...MOT...LOC 0626Z 208DEG 36KT 3827 9255
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:15 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 45 min |
| May 24, 9:19 PM CDT | Tornado Warning | SGF | Jasper, Newton | 41 min |
| May 24, 9:42 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 63 min |
| May 24, 9:56 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 49 min |
| May 24, 10:22 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 60 min |
| May 24, 10:28 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 2 more | 52 min |
| May 24, 10:34 PM CDT | Tornado Warning | SGF | Barton, Dade, Jasper | 26 min |
| May 24, 11:04 PM CDT | Special Weather Statement | SGF | Christian, Greene, Polk | 41 min |
| May 24, 11:05 PM CDT | Special Weather Statement | SGF | Benton, Cedar, Hickory, St. Clair | 40 min |
| May 24, 11:46 PM CDT | Special Weather Statement | SGF | Greene | 29 min |
| May 24, 11:47 PM CDT | Special Weather Statement | SGF | Benton, Camden, Dallas, Hickory, Morgan | 43 min |
| May 24, 11:51 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 39 min |
| May 25, 12:04 AM CDT | Areal Flood Advisory | SGF | Greene | 4 hr |
| May 25, 12:11 AM CDT | Special Weather Statement | SGF | Barry, Stone | 34 min |
| May 25, 12:25 AM CDT | Special Weather Statement | SGF | Dallas, Polk | 35 min |
| May 25, 12:38 AM CDT | Special Weather Statement | SGF | Camden | 37 min |
| May 25, 12:47 AM CDT | Special Weather Statement | SGF | Camden | 28 min |
| May 25, 12:55 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster, Wright | 29 min |
| May 25, 1:01 AM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 29 min |
| May 25, 1:05 AM CDT | Special Weather Statement | SGF | Stone, Taney | 25 min |
| May 25, 1:12 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Stone, Taney, Webster and 1 more | 63 min |
| May 25, 1:26 AM CDT | Special Weather Statement | SGF | Miller | 19 min |
| May 25, 1:37 AM CDT | Tornado Warning | SGF | Douglas, Webster, Wright | 23 min |
| May 25, 1:38 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Pulaski | 37 min |
| May 25, 1:55 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Laclede, Pulaski, Texas, Webster, Wright | 50 min |
| May 25, 1:59 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 12 min |
| May 25, 2:32 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Laclede, Maries, Phelps, Pulaski, Texas | 58 min |
| May 25, 3:37 AM CDT | Special Weather Statement | SGF | Douglas | 38 min |
| May 25, 3:44 AM CDT | Tornado Warning | SGF | Douglas, Texas | 46 min |
| May 25, 4:00 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas, Wright | 45 min |
| May 25, 4:03 AM CDT | Tornado Warning | SGF | Douglas, Howell, Texas, Wright | 42 min |
| May 25, 4:04 AM CDT | Tornado Warning | SGF | Dent, Phelps, Pulaski, Texas | 41 min |
| May 25, 4:35 AM CDT | Tornado Warning | SGF | Dent, Shannon, Texas | 40 min |
| May 25, 5:08 AM CDT | Special Weather Statement | SGF | Dent | 37 min |
| May 25, 5:17 AM CDT | Tornado Warning | SGF | Dent | 32 min |
| May 25, 9:42 AM CDT | Areal Flood Warning | SGF | McDonald | 24 hr |
| May 25, 10:43 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 47 min |
| May 25, 11:02 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 58 min |
| May 25, 11:44 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 61 min |
| May 25, 11:53 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 67 min |
| May 25, 11:56 AM CDT | Tornado Warning | SGF | Benton | 49 min |
| May 25, 12:02 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 58 min |
| May 25, 12:05 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 55 min |
| May 25, 12:15 PM CDT | Tornado Warning | SGF | Benton, Camden, Hickory, Morgan | 45 min |
| May 25, 12:16 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 59 min |
| May 25, 12:34 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 56 min |
| May 25, 12:38 PM CDT | Tornado Warning | SGF | Miller, Morgan | 52 min |
| May 25, 12:44 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 61 min |
| May 25, 12:58 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 62 min |
| May 25, 1:01 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 23 min |
| May 25, 1:07 PM CDT | Tornado Warning | SGF | Maries, Phelps, Pulaski | 68 min |
| May 25, 1:09 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 51 min |
| May 25, 1:15 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone, Taney, Webster | 60 min |
| May 25, 1:21 PM CDT | Tornado Warning | SGF | Miller | 24 min |
| May 25, 1:26 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 50 min |
| May 25, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 42 min |
| May 25, 2:05 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 55 min |
| May 25, 2:06 PM CDT | Tornado Warning | SGF | Dent, Phelps, Texas | 54 min |
| May 25, 2:14 PM CDT | Flash Flood Warning | SGF | Camden, Miller, Morgan | 5 hr |
| May 25, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Phelps, Pulaski | 61 min |
| May 25, 2:29 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 48 min |
| May 25, 2:33 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 57 min |
| May 25, 2:35 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 55 min |
| May 25, 2:38 PM CDT | Tornado Warning | SGF | Dent, Phelps, Texas | 52 min |
| May 25, 2:41 PM CDT | Tornado Warning | SGF | Dent, Shannon | 64 min |
| May 25, 2:43 PM CDT | Tornado Warning | SGF | Oregon | 35 min |
| May 25, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 23 min |
| May 25, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 13 min |
| May 25, 4:12 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 42 min |
| May 25, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.